Texas, 2006Strong Wind in Texas, March 8, 2006
March 8, 2006 · NWS BRO · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 8, 9:30 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 8, 9:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CST WED MAR 8 2006
.DISCUSSION...A LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL PLAINS
TIGHTENED THE PRESSURE GRADIENT OVER THE REGION RESULTING IN WINDY
CONDITIONS ACROSS CWA. VWP INDICATES 40-50KTS AT 2-3KFT. WILL HOLD
OFF ON HIGH WIND WARNING AT THIS TIME AS CURRENT THINKING IS WILL
FALL JUST BELOW CRITERIA OF 40 MPH (35KT) SUSTAINED FOR 1 HR OR 58
MPH (50KT) GUSTS. THE PRESSURE GRADIENT RELAXES THURSDAY AND WINDS
WILL DECREASE. SOUTH TO SOUTHEAST WINDS WILL RETURN FRI AND
GRADUALLY INCREASE OVER THE WEEKEND. OVERALL THE CURRENT FCST
PACKAGE LOOKS GOOD AND WILL ISSUE UPDATE TO REFLECT CURRENT TRENDS
FOR TEMP...DEWPOINT AND WINDS.
&&
.MARINE...MTR PIL AND BUOY020 BOTH INDICATE WIND AND SWELL
CONDITIONS ALONG THE LOWER TEXAS BAY AND GULF WATERS WELL INTO SCA
LEVELS THIS MORNING. SEE NO MAJOR CHANGES IN THE OVERALL PATTERN
THROUGHOUT THE DAY WITH THE STRONG PGF MAINTAINING HAZARDOUS MARINE
CONDITIONS. THE MAIN CONCERN IS IF CONDITIONS ALONG THE COASTLINE
WILL PUSH INTO GALE FORCE LEVELS LATER TODAY. AT THE MOMENT...AM NOT
SURE IF THE PGF WILL BE STRONG ENOUGH TO NEED A GALE WARNING FOR THE
MARINE ZONES. HOWEVER...WILL UPDATE THE NEXT CWF TO INCLUDE A
MENTION OF GUSTS TO NEAR GALE FORCE. OTHERWISE...THE OVERALL WORDING
IN THE CURRENT CWF LOOKS OK.
&&
.AVIATION...THE AVIATION FORECAST ISSUE FOR THE DAY IS THE STRONG
SOUTHERLY SURFACE FLOW RESULTING FROM THE STRONG PGF OVER THE BRO
CWA. SURFACE OBS FROM THE BRO...HRL AND MFE AIRPORTS ALL REFLECT
THE INCREASING SURFACE FLOW AND CURRENT TAF WORDING HANDLES THIS
PRETTY WELL. THE MENTION OF LLWS CAN LIKELY BE REMOVED FROM THE TAF
WORDING OVER THE NEXT SEVERAL HOURS AS THE LLJ CONTINUES TO MIX DOWN
TO THE SURFACE.
&&
.PREV DISCUSSION...ISSUED AT 225 AM CST WED MAR 8 2006...LOW LEVEL
JET CONTINUES TO FORM OVERHEAD THIS EARLY WEDNESDAY...WITH WINDS AT
3K FT SOUTH AT 45 KTS AT 10 PM TUESDAY...AND NOW SOUTH AT 55 KTS.
THIS ENERGY WILL MIX DOWN LATER THIS MORNING...BRINGING SOUTHERLY
FLOW SUSTAINED AT THE SURFACE TO 30 TO 35 MPH WITH GUSTS OVER 40 MPH
MAINLY IN COASTAL AREAS. A WIND ADV IS IN EFFECT FOR ALL OF DEEP
SOUTH TEXAS...WITH COASTAL AREAS THE PRIME TARGET. WITH CONTINUED
DRY SOILS AND HIGH TEMPERATURES...WILD FIRE DANGER IS HIGH...AND RED
FLAG WARNINGS ARE IN EFFECT FOR THE VLY ALSO...ALONG WITH SMALL
CRAFT ADVISORIES...EACH RESULTING FM VERY HIGH AND GUSTY SOUTHERLY
FLOW TODAY. THE 850MB LLVL JET OF NEAR 50 KTS WILL SHUNT EAST BY
LATE THIS AFTERNOON...THEN REDEVELOP OVERNIGHT AS THE MAIN TROUGH
DIGS INTO CENTRAL TX AND THE LOWER LIMITS OF THE DYNAMICS ASSOCIATED
WITH THIS FEATURE NIP THE RGV. BY THU MRNG...850MB WINDS ARE NW AT
40 KTS...WITH SFC WNDS SOUTH AT 15 KTS. A WEAK NORTH FLOW AT THE SFC
DEVELOPS THU...QUICKLY RETURNING SOUTHEAST BY EARLY THU EVENING.
NO SIGNIFICANT RAINS ARE FORECAST THRU 18 MAR...WITH A WARM AND
BREEZY TREND SCHEDULED FOR TX WEEK ON SPI.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
SCA FOR GMZ130-132-135-150-155-170-175 UNTIL 12Z THURSDAY.
WIND ADVISORY FOR TXZ248>257 FROM 15Z WEDNESDAY UNTIL 02Z THURSDAY.
RFW FOR TXZ248>257 FROM 15Z WEDNESDAY UNTIL 02Z THURSDAY.
&&
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
55/60/CAMPBELL
Hazardous weather outlook, Mar 8, 5:45 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 AM CST WED MAR 8 2006
TXZ248>257-091200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
545 AM CST WED MAR 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
LOW PRESSURE OVER THE SOUTHERN PLAINS AND HIGH PRESSURE OVER THE
SOUTHEAST UNITED STATES WILL PROVIDE A STRONG PRESSURE GRADIENT
OVER DEEP SOUTH TEXAS AND THE LOWER TEXAS COAST TODAY AND TONIGHT
RESULTING IN WINDY CONDITIONS. A WIND ADVISORY IS IN EFFECT
FOR THE LOWER RIO GRANDE VALLEY...AS SOUTHERLY WINDS
BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS UP TO 45 MILES PER HOUR
PREVAIL. A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS TODAY...AS THE STRONG WINDS AND DRY GRASSES AND VEGETATION
WILL RESULT IN A RISK OF VERY DANGEROUS FIRE BEHAVIOR. IN
ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS DUE TO STRONG WINDS AND ROUGH
SEAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SMALL CRAFT ADVISORIES WILL CONTINUE ALONG THE LOWER TEXAS COAST
THROUGH EARLY THURSDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
CASTILLO
Strong Wind, Hidalgo
- When
- March 8, 12:00 PM CST
- Where
- Hidalgo forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
Emergency Manager from the City of Weslaco reported damage due to strong winds. The winds picked up a carport that was connected to a mobile home, and blew it approximately 70 feet away before it landed on top of 3 other mobile homes. The carport broke through the roof of one of the homes, and the occupant was injured by the resulting damage.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Iowa, March 8, 2006$150,000 · 1.75 in hail · 45 events
- High Wind and Strong Wind in Washington, March 8, 2006$550,000 · 59 kt wind · 3 events
- Hail and Damaging Wind in Oklahoma, March 8 to 9, 2006$250 · 1.75 in hail · 14 events
- Hail in Texas, March 8, 2006$15,000 · 2.75 in hail · 2 events
- Hail and Damaging Wind in Iowa, March 8, 2006$5,000 · 1 in hail · 8 events
- Winter Storm in Oregon, March 8 to 10, 20066 events
- Damaging Winds and High Wind in Texas, March 8, 200654 kt wind · 5 events
- Hail in Texas, March 8, 20061.75 in hail · 5 events
- Winter Weather in Colorado, March 8, 20064 events
- Heavy Snow in Colorado, March 8 to 13, 20064 events
- Winter Storm in Washington, March 8 to 10, 20064 events
- Heavy Snow in Wyoming, March 8, 20063 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497912.